Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 89, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 4, 2006, 6:36 PM MDT for Eddy County, New Mexico. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2006, 6:36 PM MDT (00:36 UTC)
- Expired
- Sep 5, 2006, 12:30 AM MDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 193 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 050043 FFWMAF NMC015-050630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 636 PM MDT MON SEP 4 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND SOUTHERN EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 1230 AM MDT * AT 632 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED PORTIONS OF DARK CANYON ROAD...OR COUNTY ROAD 408...AND HIDALGO ROAD...OR COUNTY ROAD 672...REMAINED CLOSED DUE TO HIGH WATER. IN ADDITION...PORTIONS OF COUNTY ROAD 716 NEAR MALAGA...OR 14 MILES SOUTHEAST OF CARLSBAD WAS STILL CLOSED DUE TO FLOODING. AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN CONTINUED OVER EDDY COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARLSBAD... SEVEN RIVERS...WHITES CITY...MALAGA...OTIS...AND LOVING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. LAT...LON 3206 10451 3218 10395 3279 10384 3260 10443 $$
1 follow-up statement
000 WGUS74 KMAF 050323 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1015 PM CDT MON SEP 4 2006 NMC015-050630- EDDY- 915 PM MDT MON SEP 4 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT FOR CENTRAL EDDY COUNTY... AT 914 PM MDT...LOCAL LAW ENFORCEMENT REPORTED STATE HIGHWAY 137 NEAR SITTING BULL FALLS WAS CLOSED DUE TO HIGH WATER. IN ADDITION...PORTIONS OF DARK CANYON ROAD...OR COUNTY ROAD 408... HIDALGO ROAD...OR COUNTY ROAD 672...AND PORTIONS OF COUNTY ROAD 716 NEAR MALAGA WERE STILL CLOSED DUE TO FLOODING. AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY LIGHT RAIN OVER EDDY COUNTY. HOWEVER...MORE RAIN WAS MOVING NORTHEASTWARD TOWARD EDDY COUNTY FROM MEXICO. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARLSBAD... SEVEN RIVERS...WHITES CITY...MALAGA...OTIS...QUEEN...AND LOVING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3206 10451 3218 10395 3279 10384 3260 10443 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 1:02 PM MDT, 5 hours 34 minutes earlier.
Area forecast discussion, Sep 4, 1:02 PM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
202 PM CDT MON SEP 4 2006
.SHORT TERM...
AREAS OF LIGHT TO MODERATE RAIN...WITH LOCAL PATCHES OF HEAVY
RAINFALL CONTINUE ACROSS THE NORTHERN HALF OF THE PERMIAN BASIN AND
SOUTHEAST NEW MEXICO LATE THIS AFTERNOON. RAINFALL OCCURRING NEAR
THE 700 MILLIBAR FRONT AND TROUGH AXIS. THIS AXIS ALONG WITH THE
HEAVIEST QPF IS PROGGED TO SHIFT SOUTH TONIGHT IN THE DEVELOPING
NORTHWEST FLOW ALOFT. RADAR TRENDS SUGGEST THAT THIS SHIFT IS FAST
ON THE MODELS...PARTICULARLY ON THE PRECIPITATION GRAPHIC OUTPUT.
HIGHER MAV NUMERICAL POPS OVERNIGHT ACTUALLY LOOK MORE REASONABLE
COMPARED TO THE GRAPHICS AND WILL RUN WITH THEM. WE HAVE DECIDED NOT
TO EXTEND THE FLASH FLOOD WATCH TONIGHT BASED ON FEW REPORTS OF
FLOODING RECEIVED DURING THE DAY TODAY AND THE HEAVIEST RAINFALL
WILL EVENTUALLY SHIFTING SOUTH TONIGHT OVER AREAS THAT HEAVE NOT
RECEIVED NEARLY THE AMOUNTS FARTHER NORTH. DID INCREASE QPF GRID
OVERNIGHT HOWEVER.
.LONG TERM...
UPPER RIDGE WILL SHIFT WESTWARD NEXT FEW DAYS AS A TROUGH DIGS
ACROSS THE EASTERN U.S. THIS SHOULD BRING A CHANGE IN OUR WEATHER
PATTERN THAT HAS BEEN STUCK IN A OVERRUNNING RAIN EVENT SINCE LAST
WEEK.
MODELS WANT TO START SHIFTING EVERYTHING SOUTH... RAIN... CLOUDS...
ETC. AFTER 5 DAYS OF CLOUDY AND RAINY WEATHER SHOULD SEE THE SUN
MAKING A REAPPEARANCE TUESDAY INTO WEDNESDAY FROM NORTH TO SOUTH.
MODELS DEVELOP MOST OF THE RAIN TUESDAY SOUTH OF I-20 AS LIFT SHIFTS
SOUTHWARD AND MOISTURE FROM T.D. JOHN DECREASES AS IT SPINS DOWN.
GUIDANCE DRAMATICALLY DROPS POPS OFF AFTER TONIGHT WITH MOST MODELS
FALLING TO SINGLE DIGITS. THIS SEEMS TOO QUICK WITH ALL THE WATER
SITTING AROUND... BELIEVE DAYTIME HEATING WILL BE ENOUGH TO DEVELOP
SOME AFTERNOON STORMS... ESPECIALLY OVER OR NEAR THE HIGHER
ELEVATIONS. WILL GO WITH HIGHEST POPS SOUTH. LOW LEVEL UPSLOPE
FLOW ON TUESDAY WILL HELP STORM DEVELOPMENT OVER THE MOUNTAINS BUT
WITH DEVELOPMENT OF NEW LEESIDE TROUGH LOOK FOR SURFACE WIND TO
SHIFT BACK AROUND TO THE SOUTH WEDNESDAY. BEST SHOT AT ADDITIONAL
RAINFALL WILL BE TUESDAY WITH DECREASING CHANCES THROUGH REMAINDER
OF FORECAST.
RETURN OF A SOUTHERLY WIND WEDNESDAY WILL AID THE WARM UP THAT IS
EXPECTED TO CONTINUE THROUGH THE WEEK. TEMPS WILL RECOVER SLOWLY
WITH THE RETURN OF UPPER 80S EXPECTED BY THE END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 60 78 60 84 / 50 20 10 10
CARLSBAD NM 58 77 58 84 / 50 40 20 20
DRYDEN TX 65 78 64 85 / 90 50 20 10
FORT STOCKTON TX 60 76 61 84 / 90 40 20 10
GUADALUPE PASS TX 54 72 56 80 / 70 40 20 20
HOBBS NM 58 78 59 84 / 40 20 20 10
MARFA TX 54 71 52 76 / 80 50 20 20
MIDLAND INTL AIRPORT TX 60 78 60 84 / 70 20 20 10
ODESSA TX 60 78 60 84 / 70 20 20 10
WINK TX 60 82 63 89 / 70 30 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 3 PM CDT MONDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH UNTIL 3 PM CDT MONDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS...LOVING...REEVES COUNTY AND
UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...AND WINKLER.
&&
12/72Hazardous weather outlook, Sep 4, 1:24 PM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 224 PM CDT MON SEP 4 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 224 PM CDT MON SEP 4 2006 /124 PM MDT MON SEP 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE RAIN IS EXPECTED TO CONTINUE OVERNIGHT. THE HEAVIEST RAINFALL IS EXPECTED TO SHIFT SOUTHWARD DURING THE NIGHT INTO THE SOUTHERN PERMIAN BASIN...TRANS PECOS AND DAVIS MOUNTAINS. ALTHOUGH WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED LOCALIZED FLOODING OF ARROYOS...DRAWS...AND OTHER LOW LYING AREAS WILL STILL BE POSSIBLE...AS WILL ELEVATED FLOWS ALONG THE RIO GRANDE. MOIST CONDITIONS...COOL TEMPERATURES...AND LIGHT WINDS WILL COMBINE TO PRODUCE AREAS OF FOG TONIGHT. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN RESTRICTED VISIBILITIES...AS WELL AS ON WET STREETS. ALLOW EXTRA TIME TO GET TO DESTINATIONS...AND PREPARE TO STOP SUDDENLY IF NECESSARY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DUE TO RECENT HEAVY RAINFALL...ELEVATED FLOWS ALONG THE RIO GRANDE RIVER WILL CONTINUE THE NEXT FEW DAYS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.